MAUDE Adverse Event Report: STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY FLOWGATE2 8F X 85CM; CATHETER, PERCUTANEOUS
Catalog Number 90485
Medical Device Problem Codes Fluid/Blood Leak (1250); Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/27/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the balloon catheter (subject device) fractured within the patient and the balloon was noted to be leaking when it was within the patient.The subject device was replaced, and the procedure was completed successfully.No clinical consequences were reported to the patient due to this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
D4 ¿ expiration date ¿ added d4 ¿ gtin ¿ updated h4 ¿ manufacturing date - added there are controls in the manufacturing process to ensure the product met specifications upon release.During visual inspection, the balloon catheter was found to be kinked/bent.The balloon was detached/broken at the proximal end of the balloon.The balloon material had become inverted over the distal tip of the balloon catheter shaft.The balloon catheter shaft distal tip opening was deformed.During functional inspection an attempt was made to inflate the balloon.This was not possible due to the level of damage noted to the balloon during the visual inspection.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.) the as reported (ar) events ¿balloon catheter broken/fractured during use¿ and ¿balloon leaked during use¿ could not be replicated during analysis.However, the analysis results are consistent with the reported event.The returned device did not meet specifications when received for complaint investigation based on the analyzed anomalies noted to the device.Additional information received indicated that the device was prepared for use as per the directions for use.There was no damage noted to the packaging prior to opening the packaging and the device was confirmed to be in good condition prior to use on the patient.It was reported that 'this product was opened as a guiding catheter for acute stroke treatment.The balloon was deflated outside the body using dry aspiration, filled with 50% diluted contrast medium, and test dilated, but the balloon was found to be cracked and its use was abandoned'.In the follow-up good faith effort responses, it was clarified that the leak was noted when the balloon was inside the patient.This was the time that the balloon catheter fracture was noted.The balloon catheter shaft was noted to be kinked/bent along its length.The balloon was noted to be broken/fractured at the proximal end of the balloon / balloon bond.The balloon material had become inverted and was covering the distal tip opening of the catheter shaft.The distal tip opening was noted to be deformed.It is not clear how the observed damage could have occurred to the balloon catheter.The as reported event ¿balloon catheter broken/fractured during use¿ and ¿balloon leaked during use¿ as well as the as analysed events ¿balloon catheter kinked/bent¿, ¿balloon failed to inflate¿, ¿balloon detached/separated¿, ¿balloon damaged¿, ¿balloon catheter tip damaged¿ will be assigned procedural factors as this complaint appears to be associated with a product that met stryker design and manufacturing specifications and appears to have been used in accordance with the dfu but performance was limited due to procedural and/or anatomical factors during use.

Brand Name
FLOWGATE2 8F X 85CM
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer (Section G)
STRYKER NEUROVASCULAR-UTAH-SALT LAKE CITY
4870 west 2100 south
salt lake city UT 84120
Manufacturer Contact
tara lopez
47900 bayside parkway
fremont, CA 94538
5104132500
MDR Report Key22337520
Report Number3012931345-2025-00108
Device Sequence Number15685987
Product Code DQY
UDI-Device Identifier00815742004854
UDI-Public(01)00815742004854(17)250808(10)0000547149
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K153729
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2025
Device Catalogue Number90485
Device Lot Number0000547149
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/10/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date06/26/2025
Supplement Report FDA Received Date09/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/10/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown